New York, 2018

Damaging Winds in New York, June 24, 2018

June 24, 2018 · NWS OKX · 5 events in 2 counties and zones

A cold front from the northwest approached the region bringing strong to severe thunderstorms across Southeast New York.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A cold front from the northwest approached the region bringing strong to severe thunderstorms across Southeast New York.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 24, 6:29 PM EST, 20 minutes earlier.

Area forecast discussion, Jun 24, 6:29 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service New York NY
729 PM EDT Sun Jun 24 2018

.SYNOPSIS...
A cold front crosses the area this evening, followed by high
pressure building in from southern Ontario through Monday night,
then slides offshore into Tuesday night. A warm front
approaches Wednesday and Wednesday night, lifting to the north
on Thursday, followed by a cold front during Thursday night
into Friday. A warm front will push north of the region early in
the weekend, followed by high pressure building in from the
southeast into early next week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A 700-500 hPa northern stream shortwave trough crosses the area
tonight. Initially this will act on CAPE around 1000 J/kg over
the Lower Hudson Valley/NE NJ/SW CT with 0-6km bulk shear of
around 40 kt. As a result still have a low end chance of severe
weather over this area into the early evening hours, with the
main threat being damaging wind gusts. Far more likely though,
are some isolated strong storms with locally heavy rainfall and
gusts in the 35-45 mph range. The storms should weaken as they
head farther east into a marine dominated airmass this evening.
Generally expect all precipitation to be done by 4-6Z. See the
hydrology section of the AFD for details on expected amounts and
any impacts.

Lows tonight should be a few degrees above normal - mainly in
the mid-upper 60s, with a some lower 60s forecast in the higher
elevations of the Lower Hudson Valley, NE NJ and SW CT.

There is a high rip current risk at the eastern Suffolk County
beaches through 9pm, otherwise there is a moderate risk of rip
current formation at Atlantic Beaches through tonight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The axis of a mean northern stream trough crosses the area
Monday. With a drying NW flow in the low levels, it should be
dry - but should see some mid level instability clouds by
afternoon as the (relative) cold pool associated with the trough
builds over the area then. Highs on Monday should be within a
few degrees of normal. Coastal areas likely will be warmer than
today, with the absence of a seabreeze.

Deep layered ridging begins to build in Monday night, with the
associated subsidence keeping things dry, with minimal, if any
cloud cover. Lows Monday night should be around 5 degrees below
normal.

There is a moderate risk for rip current formation at Atlantic
Beaches into Monday evening.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Upper level ridging out ahead of the next shortwave will be over the
region Tuesday leading to dry and mainly sunny conditions.  The 500
mb ridge passage will then follow by early Wednesday leading to a
return SW flow at the surface and more humid conditions.  An
increase in cloud cover is then expected as a shortwave is progged
by global ensemble consensus to head into the Great Lakes region.
The associated warm front will draw closer by Wednesday night
leading to the next chance of rain.

The global models do differ to some degree on how quickly the trough
axis slides through for Thursday into early Friday and where exactly
it parks itself late in the week.  The current thinking is a warm
front moves through, then a cold front for Thursday into Friday.  A
surface trough likely forms over the area ahead of the cold front.
It does look more likely that the front never makes it through the
entire region and instead dissipates nearby sometime Friday into
early Saturday as heights begin to rise.

A heat ridge from the Southern Plains during the mid week will then
build northeast into the Ohio Valley and the northeast at some point
during the weekend.  GFS 850 mb temperatures should easily get into
the 18 to 20c territory if the 500 mb height consensus forecast
verifies. This has the potential to lead to the first prolonged heat
wave of the season beginning sometime during the weekend and lasting
into the 4th of July time period.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Low pressure was moving through the northeast early this
evening, with a cold front expected to pass through late
tonight, around 05Z through 07Z. Scattered thunderstorms were a
ahead of the front, with the potential for gusty winds up to 35
KT north of the NYC terminals through 02Z. The thunderstorms are
expected to weaken once the storms move into and through NYC,
as the storms encounter more stable marine air. Areas of MVFR
will be possible with the storms. Otherwise VFR conditions are
expected through the forecast.

S to SW winds shift to the NW, mainly to the right of 310
magnetic, with the cold front passage. Gusts develop early
Monday morning with gusts 20-25 KT. Winds and gusts diminish
after 22Z Monday.

.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Monday night-Tuesday...VFR.
.Wednesday...VFR. S-SW winds G20-25KT possible.
.Wednesday night-Thursday...MVFR or lower conds with any showers
and possible tstms. SW winds G15-25KT.
.Thursday night-Friday...Mainly VFR.

&&

.MARINE...
A light to moderate pressure gradient over the waters through
Monday night will limit sustained winds to around 15 kt or less.
Seas on the coastal ocean waters will be 4 ft or less and on
the non- ocean waters 2 ft or less through Monday night as well.

Conditions are then expected to remain tranquil Tuesday with a
relaxed pressure gradient developing over the waters.
Thereafter, the pressure gradient tightens resulting in a
strengthening S-SW flow and SCA-level gusts possible on all
waters Wednesday afternoon through Thursday evening. Ocean seas
should increase to SCA levels in response to the strengthening
and prolonged south-southwest flow. The winds will come down
Thursday night into Friday, but SCA advisory conditions will
remain out on the ocean due to high seas.

&&

.HYDROLOGY...
There could be a few locally heavy downpours this and evening.
As a result, there is a low end possibility for minor flooding
of urban and known poor drainage areas that do experience
locally heavy rainfall. The threat will also be somewhat
dependent on storm motion, which at this time appears should be
fast enough to help mitigate any potential flood threat. Areal
average rainfall totals will be around 1/2 inch or less, but
stronger, slower moving convection, could produce locally up to
around an inch.

No hydrologic impacts are expected from Monday through the rest
of the forecast period.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ081.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JE/Maloit
NEAR TERM...Maloit
SHORT TERM...Maloit
LONG TERM...JE
AVIATION...MET
MARINE...JE/Maloit
HYDROLOGY...JE/Maloit
EQUIPMENT...
Hazardous weather outlook, Jun 24, 10:27 AM EST, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1127 AM EDT Sun Jun 24 2018

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-251530-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
1127 AM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

There is a very low chance for severe thunderstorms this afternoon
and evening. The main threat is from damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed this afternoon and evening.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-010>012-NYZ072>075-078>080-176>179-251530-
Northern Middlesex-Northern New London-Southern New Haven-
Southern Middlesex-Southern New London-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
1127 AM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-251530-
Southeastern Suffolk-
1127 AM EDT Sun Jun 24 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-355-251530-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1127 AM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

There is a chance for thunderstorms producing wind gusts of at least
gale force this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed this afternoon and evening.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-345-350-353-251530-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
1127 AM EDT Sun Jun 24 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jun 24, 3:51 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service New York NY
451 PM EDT SUN JUN 24 2018

CTZ005-NYZ068-242130-
Northern Fairfield-Putnam-
451 PM EDT SUN JUN 24 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD AND EASTERN PUTNAM COUNTIES...

At 449 PM EDT, strong thunderstorms were clustered near Lake Carmel,
moving east at 30 mph.

Wind gusts up to 50 mph are possible with these storms. Brief heavy
downpours will also occur with these storms.

Locations impacted include...
Danbury, Sherman, Newtown, Brookfield, New Fairfield, Patterson and
Putnam Lake.

LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
      4150 7344 4151 7339 4151 7338 4149 7337
      4147 7331 4143 7332 4148 7378 4150 7378
      4153 7360 4153 7353 4167 7352
TIME...MOT...LOC 2049Z 268DEG 24KT 4153 7372

JC
Special weather statement, Jun 24, 4:30 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service New York NY
530 PM EDT SUN JUN 24 2018

CTZ005>008-NYZ068-242230-
Northern Fairfield-Northern New London-Northern New Haven-Northern
Middlesex-Putnam-
530 PM EDT SUN JUN 24 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
LONDON...CENTRAL FAIRFIELD...CENTRAL NEW HAVEN...NORTHERN MIDDLESEX
AND EASTERN PUTNAM COUNTIES...

At 530 PM EDT, radar indicated strong thunderstorms located along a
line extending from Burlington to near Southbury to Brewster.
Movement was east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Waterbury, Danbury, Meriden, Middletown, Wallingford, Shelton,
Naugatuck, Southbury, Wolcott, Colchester, East Hampton, Mahopac,
Durham, Brewster and Newtown.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4159 7232 4153 7243 4129 7315 4132 7355
      4137 7355 4134 7384 4151 7339 4147 7331
      4149 7333 4151 7316 4156 7316 4164 7298
      4156 7295 4154 7285 4164 7263 4165 7250
      4158 7247 4159 7239 4169 7227 4168 7227
TIME...MOT...LOC 2130Z 271DEG 31KT 4175 7299 4151 7329 4138 7363

JC
Special weather statement, Jun 24, 5:32 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service New York NY
632 PM EDT SUN JUN 24 2018

CTZ005>011-NYZ070-242330-
Southern Middlesex-Northern Fairfield-Southern Fairfield-Northern New
London-Northern New Haven-Northern Middlesex-Southern New
Haven-Northern Westchester-
632 PM EDT SUN JUN 24 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
LONDON...CENTRAL FAIRFIELD...SOUTHERN NEW HAVEN...MIDDLESEX AND
NORTHEASTERN WESTCHESTER COUNTIES...

At 631 PM EDT, radar indicated strong thunderstorms located along a
line extending from Hebron to Durham to near Ridgefield.
Movement was east at 20 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Jewett City, Bridgeport, New Haven, Milford, Middletown, Wallingford,
Norwich, Shelton, Guilford, New Canaan, Colchester, Clinton, East
Hampton, Durham and Salem.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4166 7216 4164 7192 4145 7224 4129 7256
      4123 7288 4125 7291 4126 7291 4122 7299
      4117 7325 4120 7350 4128 7367 4146 7280
      4164 7250 4158 7247 4160 7233 4164 7233
      4167 7227 4170 7226 4170 7222
TIME...MOT...LOC 2231Z 271DEG 18KT 4165 7240 4146 7271 4130 7349

JC
Special weather statement, Jun 24, 5:44 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service New York NY
644 PM EDT SUN JUN 24 2018

CTZ005-009-NJZ002-103-104-NYZ067>071-242345-
Northern Fairfield-Southern Fairfield-Western Bergen-Western
Passaic-Eastern Bergen-Putnam-Rockland-Southern Westchester-Northern
Westchester-Orange-
644 PM EDT SUN JUN 24 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...WESTERN
PASSAIC...NORTHERN BERGEN...WESTCHESTER...ORANGE...PUTNAM AND
ROCKLAND COUNTIES...

At 641 PM EDT, strong thunderstorms were clustered over Orange
county and moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Stamford, Danbury, White Plains, New City, Port Chester, Newburgh,
Middletown, West Milford, Ossining, Peekskill, New Canaan, Monsey,
Nanuet, Ramsey and Ringwood.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4150 7448 4163 7426 4158 7413 4161 7413
      4159 7395 4144 7398 4146 7397 4149 7393
      4153 7353 4167 7352 4166 7349 4153 7345
      4103 7350 4098 7381 4104 7450 4120 7437
      4136 7469 4149 7476
TIME...MOT...LOC 2241Z 268DEG 33KT 4134 7427

JC
Special weather statement, Jun 24, 6:40 PM EST, 9 minutes before
Special Weather Statement
National Weather Service New York NY
740 PM EDT SUN JUN 24 2018

CTZ008-011-012-250030-
Southern Middlesex-Southern New London-Northern New London-
740 PM EDT SUN JUN 24 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW LONDON COUNTY...

At 738 PM EDT, radar indicated strong thunderstorms located along a
line extending from near Plainfield to Old Saybrook. Movement was
east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Jewett City, Norwich, New London, Groton, Old Saybrook, Salem,
Mystic, Waterford, East Lyme, Ledyard, Griswold, Old Lyme, Westbrook,
Preston and Lisbon.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4142 7180 4141 7184 4135 7183 4132 7184
      4133 7194 4130 7200 4131 7208 4129 7211
      4130 7217 4131 7219 4128 7220 4127 7232
      4125 7238 4127 7241 4127 7244 4126 7246
      4165 7206 4163 7196 4164 7179
TIME...MOT...LOC 2338Z 282DEG 19KT 4167 7195 4127 7235

JC
Special weather statement, Jun 24, 6:47 PM EST, 2 minutes before
Special Weather Statement
National Weather Service New York NY
747 PM EDT SUN JUN 24 2018

CTZ005-006-009-010-NJZ103-104-NYZ067>071-250045-
Northern Fairfield-Southern Fairfield-Northern New Haven-Southern New
Haven-Western Bergen-Eastern Bergen-Putnam-Rockland-Southern
Westchester-Northern Westchester-Orange-
747 PM EDT SUN JUN 24 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...WESTERN
NEW HAVEN...NORTHERN BERGEN...WESTCHESTER...EASTERN ORANGE...PUTNAM
AND ROCKLAND COUNTIES...

At 745 PM EDT, strong thunderstorms were clustered near the border
of Rockland, Orange, Putnam and Westchester Counties, moving east at
30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Yonkers, Bridgeport, Stamford, Norwalk, Danbury, White Plains,
Milford, Shelton, New City, Naugatuck, Port Chester, Newburgh,
Ossining, Ridgewood and Peekskill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4149 7344 4151 7339 4147 7331 4151 7332
      4151 7316 4156 7317 4156 7313 4129 7298
      4115 7310 4115 7319 4105 7338 4093 7380
      4100 7425 4159 7418 4159 7395 4153 7400
      4144 7398 4149 7393 4153 7353 4167 7352
TIME...MOT...LOC 2345Z 268DEG 29KT 4131 7385

JC

The radar

The Brookhaven radar (KOKX), 96 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rockland

When
June 24, 6:49 PM EST
Where
Rockland County, 0.87 mi SE of West Nyack
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.090, -73.970

A tree branch with base about the size of hand down in Palisades Mall parking lot.

Thunderstorm Wind, Westchester

When
June 24, 6:50 PM EST
Where
Westchester County, 0.69 mi N of Croton on Hudson
Measured
56 kt (64 mph) measured gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.210, -73.900

A large tree branch down.

Thunderstorm Wind, Westchester

When
June 24, 6:58 PM EST
Where
Westchester County, 0.86 mi NW of Scarborough
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
41.140, -73.880

Tappan Zee Light 14 Station measured a 62 mph gust.

Thunderstorm Wind, Westchester

When
June 24, 7:02 PM EST
Where
Westchester County, 1.25 mi ESE of Pleasantville
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.140, -73.780

A tree down on wires on Old Sleepy Hollow Road.

Thunderstorm Wind, Westchester

When
June 24, 7:04 PM EST
Where
Westchester County, 0.52 mi W of Quarry Hgts
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.070, -73.780

A tree down on wires on Columbus Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2018Every state in 2018This day in weather historyWarnings in New York, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 770155, 770206, 770211, 770186, 770198.